Hysterectomy And Estroven

Dr N:

I am a 50 year old diabetic (insulin dependent) woman who had a hysterectomy 9 years ago. I stopped taking Estrogen 6 months ago because of the controversy regarding breast cancer and also, patient because I was experiencing breast pain. I am now experiencing night sweats, prostate vaginal dryness, generic unusual fatigue. I am also concerned about heart disease. I saw the product ESTROVEN advertised on television. Is it a good replacement?

Reply:

Hi,

I’m sorry that you’re having a problem.

I don’t think Estroven will afford you any significant protection from the long-term negative affects of being hormonally deficient. There is some research that suggests there is up to a 20% reduction in hot flashes when some similar products are used.

I do not think that estrogen causes breast cancer. To my knowledge, there are as many studies that show no increase in breast cancer risk with HRT, as those studies that do. I do feel however, based on the available research, that women who have undergone a hysterectomy and are without the benefit of HRT, statistically have a lower life expectancy associated with an increased risk of cardiovascular disease, strokes and osteoporosis.

Let me know what and how you do.

Dr N